North Carolina, 2025

Damaging Winds in North Carolina, December 19, 2025

December 19, 2025 · NWS RAH · 23 events in 9 counties and zones

A strong cold front advanced through the region during the early morning hours of the 19 December. A large area of light to moderate rain moved into central North Carolina during the evening of the 18 December.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$102,000
Crop damage
None recorded
Events
23

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RAH wrote it up.

A strong cold front advanced through the region during the early morning hours of the 19 December. A large area of light to moderate rain moved into central North Carolina during the evening of the 18 December. This rain moved out during the overnight hours. As the cold front advanced eastward, a narrow line of storms tracked east from the Piedmont and Triad into the Triangle and northern Coastal Plain, before clearing out during the mid-morning hours. Several trees and powerlines were reported down across Randolph, Stanly, Chatham, Moore, Alamance, Orange, and Wake Counties. One tree fell through a roof of a home, but no injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before the first event at Dec 19, 2:20 AM EST, 2 hours 54 minutes earlier.

Area forecast discussion, Dec 19, 2:20 AM EST, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
220 AM EST Fri Dec 19 2025

.SYNOPSIS...
A cold front will sweep across the area this morning, followed by
high pressure that will settle off the Southeast coast through
Saturday.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 220 AM Friday...

* Wind gusts of 30-40mph are expected this morning. A line of
  showers moving across the northern Piedmont this morning may
  result in some wind gusts as high as 45mph.

A strong, negatively tiled trough will lift across the central
Appalachians today, with an associated cold front and robust line of
low-topped showers currently moving through western NC.  Ahead of
the front, warm advection and an upper disturbance are forcing light
to moderate rain moving northeast across central NC this morning.
Wind gusts are increasing beneath a 50-60kt LLJ as a wedge front has
mixed north of the area.

The area ongoing rain will depart the northern coastal plain by
around 5am, with a brief lull before the cold front and showers
sweep across s the area between 7-10am. With limited instability,
guidance suggests a downward trend in the frontal showers, but
increased mixing and post frontal cold-advection should still
support wind gusts to 40mph or perhaps greater in spots through mid-
morning, especially across the northwest and northern Piedmont
areas. Confidence is not currently high enough for a Wind Advisory.
Highs will be in the mid 50s to mid 60s, but temps will likely hold
steady or begin to fall by midday as cold advection sets in.  Winds
will diminish this evening and temperatures will drop into the upper
20s to lower 30s overnight.

&&

.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
As of 100 AM Friday...

Quiet weather expected Saturday with surface high pressure centered
over the Mid-Atlantic. Light variable winds in the morning will
become more southerly by the afternoon as high pressure shifts
offshore through the day. Skies mostly clear with temperatures in
the low to mid 50s across the region. Overnight lows will be in the
low to mid 30s, all above freezing which is a few degrees above
average.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
As of 1045 PM Thursday...

* Seasonably mild conditions, to unseasonably so by the end of the
  period, will be briefly interrupted by cooler than average ones on
  Mon.
* Just a small chance of light rain Tue-Tue night

An amplified but moisture-starved shortwave trough will progress
from srn QC and the lwr Great Lakes Sun to Atlantic Canada Sun
night. A prolonged period of wnwly to nwly flow aloft will follow
and prevail over cntl NC, around a sub-tropical high and ridge that
will progress from Baja CA to the nrn Gulf and Gulf Coast states
through next week. Within that wnwly flow regime, a mid-level
frontal zone and band of WAA and lift, with associated saturation
centered around 700 mb, will progress across the Appalachians and
Middle Atlantic Tue-Tue night.

At the surface, cntl NC on Sun will likely be between a couple of
moisture-starved frontal zones that will progress across the OH
Valley/Middle Atlantic and Southeast, respectively, with the former
likely to move south and across cntl NC Late Sun into early Sun
night. Following, continental Polar high pressure, strong and near
1040 mb over OH/WV at the start of the period, will weaken while
building across and offshore the srn Middle Atlantic Mon-Mon night.
In return flow around the high, a warm front will develop and
retreat briefly nwd and across the Carolinas NC Tue-Tue night, then
become strengthened across the Savannah Basin on Wed, as another
weaker high builds briefly across the Middle Atlantic and directs
equally briefly nly low-level flow across cntl NC. Mild-warm swly
flow will then envelop much of the srn and ern US through the end of
the week.

The exception to dry conditions will be just a small chance of light
rain accompanying the aforementioned mid-level WAA regime, possibly
augmented by lower-level isentropic lift over the Piedmont, Tue-Tue
night. Temperatures will be mostly above average, probably trending
well above by Christmas, with briefly below average and colder ones
while under the influence of the cP high Sun night-Mon night.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
As of 100 AM Friday...

LIFR and IFR conditions continue across central NC this morning as
a cold front approaches from the west.  Winds have slowly begun to
gusts to around 30kt, and this upward trend should continue as the
front nears the mountains. Ongoing rain moving southwest to
northeast across the area is associated with an upper disturbance
and is expected to exit central NC by around 09Z.  Low clouds will
linger and wind gusts will gradually increase to near 30kt, perhaps
higher in some isolated spots, across the area between 12–15 Z.  The
cold front will scour out the low clouds and bring a return to VFR,
but a strong wind shift will accompany the cold front with west-
northwest winds gusting above 30 kt and potentially as high as 40
kt.  Confidence in these higher gusts is highest at GSO and INT.

Outlook: High pressure and associated VFR conditions will persist
through the remainder of the extended period.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...BLS
NEAR TERM...BLS
SHORT TERM...CA
LONG TERM...MWS
AVIATION...BLS
Hazardous weather outlook, Dec 19, 4:13 AM EST, 1 hour 1 minute before
Hazardous Weather Outlook
National Weather Service Raleigh NC
413 AM EST Fri Dec 19 2025

NCZ007>011-021>028-038>041-043-200915-
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake-
Wilson-
413 AM EST Fri Dec 19 2025

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Winds will strengthen gust between 30 and 40 mph today, with
isolated gusts to around 45 mph in a line of showers that will move
across the northwest Piedmont this morning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ042-073>078-083>086-088-089-200915-
Johnston-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-Richmond-
Scotland-Hoke-Cumberland-Sampson-
413 AM EST Fri Dec 19 2025

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Westerly winds will gust between 30 and 40 mph through mid-afternoon.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Dec 19, 4:10 AM EST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Raleigh NC
410 AM EST Fri Dec 19 2025

NCZ021-022-038-039-191000-
Guilford NC-Forsyth NC-Randolph NC-Davidson NC-
410 AM EST Fri Dec 19 2025

...STRONG THUNDERSTORMS WILL IMPACT FORSYTH...DAVIDSON...WESTERN
RANDOLPH AND GUILFORD COUNTIES THROUGH 500 AM EST...

At 409 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Meadows to near Boger City. Movement was
northeast at 60 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Greensboro, Winston-Salem, High Point, Lexington, Thomasville,
Kernersville, Clemmons, Bermuda Run, Huntsville, and Linwood.

This includes the following highways...
 Interstate 85 between Mile Markers 33 and 35, and between Mile
Markers 84 and 124.
 Interstate 40 between Mile Markers 182 and 223.
 Interstate 73 between Mile Markers 89 and 103.
 Interstate 74 between Mile Markers 56 and 79.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3611 8050 3614 8044 3626 8045 3624 7963
      3624 7962 3551 8006 3551 8018 3558 8021
      3568 8033 3572 8033 3574 8046 3583 8049
      3584 8039 3588 8042 3589 8037 3596 8038
      3606 8046 3604 8049 3608 8052
TIME...MOT...LOC 0909Z 235DEG 53KT 3637 8022 3551 8114

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CA

The radar

The Roanoke radar (KFCX), 112 km away, was scanning. The volume nearest the first event began at 10:14 UTC.

Open the radar archive at this moment

Event by event

23 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Guilford

When
December 19, 5:14 AM EST
Where
Guilford County, 1.4 mi N of Greensboro
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
911 Call Center
Coordinates
36.090, -79.800

A tree fell through the roof of a home in the town of Greensboro. No injuries were reported.

Thunderstorm Wind, Randolph

When
December 19, 5:23 AM EST
Where
Randolph County, 0.92 mi NW of Flint Hill
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
35.809, -79.942

A tree was blown down, blocking both lanes of traffic on Mount Gilead Church Road near Level Plains Road.

Thunderstorm Wind, Randolph

When
December 19, 5:28 AM EST
Where
Randolph County, 1.45 mi NE of Sophia
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
911 Call Center
Coordinates
35.835, -79.852

Tree and power lines were reported down along Beech Tree Court near Wall Brothers Road.

Thunderstorm Wind, Randolph

When
December 19, 5:31 AM EST
Where
Randolph County, 1.64 mi SSW of Martha
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
35.599, -80.034

A tree was blown down onto North Carolina Highway 47 at North Carolina Highway 49 South.

Thunderstorm Wind, Stanly

When
December 19, 5:35 AM EST
Where
Stanly County, 3.47 mi S of Stanfield
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
35.180, -80.436

A tree was reported down across Love Mill Road.

Thunderstorm Wind, Randolph

When
December 19, 5:38 AM EST
Where
Randolph County, 0.8 mi E of North Asheboro
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
911 Call Center
Coordinates
35.750, -79.806

A tree was blown down onto two parked vehicles at an apartment complex near the intersection of North Fayetteville Street and Sharon Ave.

Thunderstorm Wind, Alamance

When
December 19, 5:41 AM EST
Where
Alamance County, 2.33 mi WNW of Elon College
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
36.110, -79.540

One tree was reported down in the town of Gibsonville, near the Guilford and Alamance County line.

Thunderstorm Wind, Randolph

When
December 19, 5:44 AM EST
Where
Randolph County, 1.52 mi SE of Mc Laneton
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
35.833, -79.632

A tree was blown down, completely blocking the road near the 3300 block of Brower Meadow Road.

Thunderstorm Wind, Randolph

When
December 19, 5:45 AM EST
Where
Randolph County, 2.26 mi E of Asheboro
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
35.696, -79.790

A tree was reported down at the Walmart Supercenter in Asheboro off East Dixie Dr. Several other reports of trees were also reported down in southern Randolph County.

Thunderstorm Wind, Randolph

When
December 19, 5:45 AM EST
Where
Randolph County, 1.1 mi SW of Liberty
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
35.871, -79.586

A tree was blown down, blocking both lanes of traffic near 4880 York Martin Road.

Thunderstorm Wind, Alamance

When
December 19, 5:48 AM EST
Where
Alamance County, 0.54 mi SSW of Hopedale
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
36.123, -79.405

One tree was reported down near the intersection of Carolina Road and Carolina Mill Road, northeast of the town of Burlington.

Thunderstorm Wind, Randolph

When
December 19, 5:50 AM EST
Where
Randolph County, 4.07 mi S of Liberty
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
35.821, -79.570

A tree was blown down onto US-421 northbound near the exit for NC Highway 49 North.

Thunderstorm Wind, Randolph

When
December 19, 5:52 AM EST
Where
Randolph County, 3.04 mi W of Coleridge
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
35.643, -79.683

A tree was blown down onto North Carolina Highway 42 South near Hinshaw Town Road.

Thunderstorm Wind, Chatham

When
December 19, 5:56 AM EST
Where
Chatham County, 5.25 mi WNW of Crutchfield Xrds
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
35.835, -79.503

A tree was blown down, blocking both lanes of traffic along Staley Snow Camp Road near Silk Hope Liberty Road.

Thunderstorm Wind, Chatham

When
December 19, 6:00 AM EST
Where
Chatham County, 5.43 mi WNW of Crutchfield Xrds
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
35.818, -79.514

Multiple trees were reported down on Piney Grove Church Road at Staley Snow Camp Road.

Thunderstorm Wind, Alamance

When
December 19, 6:02 AM EST
Where
Alamance County, 1.11 mi ENE of Saxapahaw
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
911 Call Center
Coordinates
35.959, -79.313

A tree fell on a house near the 1760 block of Duck Trail in Saxapahaw.

Thunderstorm Wind, Chatham

When
December 19, 6:03 AM EST
Where
Chatham County, 2.44 mi NNW of Siler City Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
35.733, -79.516

Trees and powerlines were blown down, blocking both lanes of traffic along West 3rd Street near Lake Jordan Road.

Thunderstorm Wind, Moore

When
December 19, 6:14 AM EST
Where
Moore County, 2.37 mi N of Robbins
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
35.464, -79.600

A tree was blown down near the intersection of Leaman Road and Cummings Road in Robbins.

Thunderstorm Wind, Moore

When
December 19, 6:23 AM EST
Where
Moore County, 2.58 mi SW of Hallison
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
35.402, -79.531

A tree was blown down, blocking both lanes of traffic on Marley Road near Hall Road in Robbins.

Thunderstorm Wind, Orange

When
December 19, 6:29 AM EST
Where
Orange County, 0.85 mi ENE of Chapel Hill Wllms Ar
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
35.935, -79.056

One tree and power line were reported down at the intersection of Martin Luther King Jr. Boulevard and Estes Drive.

Thunderstorm Wind, Wake

When
December 19, 6:50 AM EST
Where
Wake County, 3.08 mi NW of Bayleaf
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
35.966, -78.682

A tree was blown down near the 2400 block of Mount Vernon Church Road.

Thunderstorm Wind, Wake

When
December 19, 7:01 AM EST
Where
Wake County, 1.05 mi SE of Neuse
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
35.890, -78.556

Powerlines were reported down on Clarks Forks Drive near Perry Creek Road.

Thunderstorm Wind, Franklin

When
December 19, 7:12 AM EST
Where
Franklin County, 2.8 mi NNE of New Hope
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
36.010, -78.340

A tree was blown down onto the roadway near the 1700 block of MC Wilder Road in Louisburg.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2025Every state in 2025This day in weather historyWarnings in North Carolina, December 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1305689, 1305692, 1305693, 1305695, 1305702, 1305696, 1305703, 1305697, 1305698, 1305699, 1305704, 1305700, 1305701, 1305706, 1305707, 1305705, 1305708, 1305712, 1305713, 1305714, 1305710, 1305711, 1305709.